MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer, "we had a powerglide catheter dislodge into a patient today.Clinician was placing, guidewire threaded no problem but then the catheter didn't thread.Tried to pull everything back and part of the catheter wasn't intact.We are working with ir and radiology".Additional information received 12/28/2022.A detailed description of the event: assessed for diva, right fa below ac best vein option measuring 1.9mm without torniquet.Vein followed up the arm, easily compressible, does make a curve but adequate for 22gx8cm powerglide catheter placement.Vein accessed with no complications, guidewire easily deployed, catheter advanced about ½ way when resistance felt.Attempted to pull catheter back without success.Had to pull device (catheter, needle, guidewire) out all together at the same time.Once out noticed 4 cm of catheter was not intact.X-ray obtained of chest and arm.Catheter found looped just below the ac.Ir consulted for removal.Unable to visualize catheter with fluro, attempted removal without success due to small and unable to visualize.Ir states that the vein the catheter is retained is bind ending with valvular stenosis and that the vein demonstrates no flow and the tubing is looped over in the soft tissue and vein.Decided to leave the retained catheter rather than performing a cutdown since it would be difficult to locate.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect/invalid.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, radiographic image and photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a complete break in the catheter shaft was confirmed but the cause is unknown.A photograph and radiographic image were returned for evaluation.The photograph showed sections of the implicated 22g powerglide pro catheter and deployment device.The catheter had been deployed off of the deployment device; however, the wings were still attached to the catheter luer adaptor.The sample contained evidence of clinical use including residual material and an engaged safety mechanism over the needle sharp.The catheter shaft contained a complete circumferential split/break.The edges of the break appeared jagged and irregular.The radiographic image showed the detached distal segment of the catheter shaft in the subcutaneous soft issues.The tubing did not appear to be migrated; the tubing appeared to be partially in and partially outside the vascular structure.The observable features on the submitted photographs did not contain enough information to identify a definitive root cause of the reported event.Possible contributing factors could include insertion technique, product dimensions, advancement of the catheter against resistance, or reinsertion of the needle.It was reported that resistance was felt while inserting the catheter and that an attempt was made to pull the catheter back.It is possible that the catheter sheared on the needle bevel while an attempt was made to retract the catheter.The ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a batch history review (bhr) of regv0597 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer, "we had a powerglide catheter dislodge into a patient today.Clinician was placing, guidewire threaded no problem but then the catheter didn't thread.Tried to pull everything back and part of the catheter wasn't intact.We are working with ir and radiology".Additional information received 12/28/2022 a detailed description of the event: assessed for diva, right fa below ac best vein option measuring 1.9mm without torniquet.Vein followed up the arm, easily compressible, does make a curve but adequate for 22gx8cm powerglide catheter placement.Vein accessed with no complications, guidewire easily deployed, catheter advanced about ½ way when resistance felt.Attempted to pull catheter back without success.Had to pull device (catheter, needle, guidewire) out all together at the same time.Once out noticed 4 cm of catheter was not intact.X-ray obtained of chest and arm.Catheter found looped just below the ac.Ir consulted for removal.Unable to visualize catheter with fluro, attempted removal without success due to small and unable to visualize.Ir states that the vein the catheter is retained is bind ending with valvular stenosis and that the vein demonstrates no flow, and the tubing is looped over in the soft tissue and vein.Decided to leave the retained catheter rather than performing a cutdown since it would be difficult to locate.Patient being treated for heart transplant patient has a medical history of ckd, dvt, pe, anticoagulation, hyperlipidemia, benign essential hypertension, no infectious disease.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter as confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The guidewire was advanced to the locked position.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The catheter exhibited a complete break approximately midway along the shaft length.Microscopic inspection of the break in the catheter revealed a tapered break profile.The break surface was partially glossy and partially granular.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the break site.Microscopic inspection of the guidewire revealed it to be intact; however, bunching of the coil wire was observed near the weld tip.The catheter break features were consistent with damage caused by contact between the catheter and the needle tip.Such damage can occur if the catheter is pulled back onto the needle and if the needle is re-inserted following catheter advancement.The guidewire deformation further suggested that attempted insertion/advancement against resistance likely contributed to the event.
 
Event or Problem Description

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16157976
Report Number3006260740-2022-06054
Device Sequence Number12639288
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberREGV0597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/23/2023
03/16/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/03/2023
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight96 KG